Heparin-induced thrombocytopenia (HIT) is the development of thrombocytopenia (a low platelet count), due to the administration of various forms of heparin, an anticoagulant. HIT predisposes to thrombosis, the abnormal formation of blood clots inside a blood vessel, and when thrombosis is identified the condition is called heparin-induced thrombocytopenia and thrombosis (HITT). HIT is caused by the formation of abnormal antibodies that activate platelets. If someone receiving heparin develops new or worsening thrombosis, or if the platelet count falls, HIT can be confirmed with specific blood tests.Read more on Wikipedia
* Warning: The facts and figures contained in these reports are accurate to the best of our capability; however, our metrics are only meant to augment your medical knowledge, and should never be used as the sole basis for selecting a new medication. As with any medical decision, be sure to work with your doctor to ensure the best choices are made for your condition.
* About FAERS: The FDA Adverse Event Reporting System (FAERS) is used by FDA for activities such as looking for new safety concerns that might be related to a marketed product, evaluating a manufacturer's compliance to reporting regulations and responding to outside requests for information. Reporting of adverse events is a voluntary process, and not every report is sent to FDA and entered into FAERS. The FAERS database may contain duplicate reports, the report quality is variable, and many factors may influence reporting (e.g., media attention, length of time a drug is marketed, market share). For these reasons, FAERS case reports cannot be used to calculate incidence or estimates of risk for a particular product or compare risks between products.